I have chronic pain because of a herniated disc and disc surgery and the dr. told me the muscle is spasaming around the bone to protect it? Would Tramadol be good for the relief of those muscle spasms?
It may give you some relief but muscle spasms respond best with benzodiazapines like Valium. You only need a very small dose 3 times a day for a few days... Good luck and by the way, Tramadol has the pain killing strength equal to Tylenol#3. It is also terribly addictive for a supposedly non-opiate. So be careful with this med as it can also cause seizures if you take to much... Dave
Im not going to say anything for sure,BUT,i will give you my experience. I have 6 blown disc's,S shaped spine(not born with),deteriorating spine,neck bone problems,one disc pressing on my spinal cord,a few others that have deteriorated almost completely,and major back spasms,et cetera,anyway,Tramadol did nothing for me,to be frank,it was like taking a water pill,BUT that was me,i've heard that it works for others,however my doctor had told me it's more in the lower case of pain meds,so he put me on percocets,and had me on tramadol,but like i said,i noticed no difference at all,so i just stopped taking them,BUT,it may work for you. im stating everything this way,because the last time i talked about a drug,someone here got on me saying i shouldnt be telling ppl how to do drugs or something to that fact,so im very cautious in what i say now,lol,so im just giving you my experience,it did nothing. good luck to you:)
ultran along with other med work great for pain!but our bodies respond differently to pain and pain meds !i'm on ultrams 4 per day ,oxycodone 15mg x 4 a day and the fentanyl patch 75mcg's and for really bad break through pain i'm on fentora buccal tablet x2 a day !this is powerful pain meds and very expensive !so i take the fentora only when nothing else will ease the pain where i can handle it!!! i too have had 4 back surgeries and was told i would need pain meds the rest of my life !!
i'm hoping you don't have to be put on the strong pain meds !i am not the same person i was before my pain!pain really takes a toll on our lives !and taking all these meds helps some times with the pain!but it can make me very sleepy !oh i'm on a muscle relaxer too!
God bless & best wishes
i have herniated disc and Dr gave me tramadol, this pills makes me sick to my stomach, i have spent all day just throwing up anything that goes in my mouth, i don't plan on taking it any more..as for the pain it has taken some pain away but then i end up left nauseated and a headache all day don't know if i want it any more..just not for me
You need to know it has a effect similar to a light anti-depressant, of the SSRI class. If you are on an SSRI such as paxil, prozac or zoloft, I would speak about this with your doctor. It caused my husband to to into a manic episode and he is on lamictal for bi-polar disorder. I found it effective for pain but not for after a surgery. I would suggest you need a regular pain medicine, if you can handle opiate pain medication with as little Tylenol as possible especially for the first week or two. If you are going into physical therapy then maybe longer. If your doctor refuses, ask them again. It seems like that might be inadequate and some people say it is about as effective and naproxen sodium or ibuprofen so you can judge what you need from there. If I was having the surgery I would insist more adequate pain management not Tramadol. Especially for the first few weeks that is just my opinion.
Basically it is a light weight pain med for light to moderate pain at most, and the worst part is it takes about 24 hours of taking as prescribed to feel any pain relief, so after surgery you need something that works faster. I would ask for Norco, Percocet, something like that. I personally cannot take Tylenol so they have other options but my pain is so severe I cannot hardly sit here to type this and have been bed ridden by stenosis for 6 weeks. I expect relief to come soon with specialist appointments. I learned one thing I did not know, and that is that you should eat when you take your pain medication, somehow it tells your stomach to digest the medicine and it is stronger and works better. If I take pain medicine with no food, it does not seem to work hardly at all... good luck and I wish you relief..Amanda
- Tramadol Information for Consumers
- Tramadol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Tramadol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 27 May 2010 • 2 answers
Posted 6 Jul 2011 • 1 answer
Posted 11 Jan 2013 • 5 answers
Posted 29 Dec 2015 • 3 answers
When stopping tramadol, will it cause you to have seizures? I take two 50 MG a day. some days I don?
Posted 18 Apr 2016 • 2 answers